MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122535
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the complaint coil, a 2.5mm x 3.5cm galaxy g3 xsft (glx122535 / 30504559) was the second coil used.It was reported that the coil could not be advanced nor retrieved by the physician.The physician removed the coil and the concomitant microcatheter at the same time.After inspection, the coil was observed to be stretched.The physician used another 2.5mm x 3.5cm galaxy g3 xsft and the procedure was successfully completed.There was no report of any negative patient impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30504559) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the complaint coil, a 2.5mm x 3.5cm galaxy g3 xsft (glx122535 / 30504559) was the second coil used.It was reported that the coil could not be advanced nor retrieved by the physician.The physician removed the coil and the concomitant microcatheter at the same time.After inspection, the coil was observed to be stretched.The physician used another 2.5mm x 3.5cm galaxy g3 xsft and the procedure was successfully completed.There was no report of any negative patient impact.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this complaint file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2.5mm x 3.5cm galaxy g3 xsft was received contained in the decontamination pouch.Visual inspection was performed.There were no noticeable damages observed.All returned components were in good, normal condition (i.E., no kinks on the introducer nor on the core wire, no coil protrusion through introducer).Microscopic inspection was performed.Under magnification, the embolic coil was observed to be slightly stretched at the proximal portion; it was also noted to be slightly kinked.The embolic coil was noted to still be attached to the resistance heating (rh) coil and inside the introducer.Functional test was conducted.A lab sample prowler select plus microcatheter was flushed using a lab sample syringe.After flushing, the returned complaint coil was introduced into the microcatheter and the coil was advanced; though the embolic coil was noted to be slightly stretched at the proximal portion, it advanced without any resistance / friction felt.The embolic coil was able to pass through the distal end of the microcatheter.The reported issue documented in the complaint that the 2.5mm x 3.5cm galaxy g3 xsft was impeded and could not be advanced nor retrieved by the physician was not confirmed through the functional test conducted on the returned complaint device.There may have been other issues or circumstances that occurred during the use of the device that could not be replicated in the laboratory setting.The reported issue related to the coil being stretched was confirmed based on the appearance of the returned device.Coil stretching and kinking are known potential issues associated with the use of this device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching and kinking can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not established, which can result in coil stretching and kinking.The kink damage observed in the coil was not originally documented in the complaint, however, it could be the result of the difficulty experienced during the procedure that could not be replicated in the laboratory.There is no indication that the issue reported is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30504559) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contains the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4) the purpose of this mdr submission is to report that the product was received in the product analysis lab on (b)(6) 2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15974082
Report Number3008114965-2022-00784
Device Sequence Number6960277
Product Code KRD
UDI-Device Identifier10886704077619
UDI-Public10886704077619
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberGLX122535
Device Catalogue NumberGLX122535
Device Lot Number30504559
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer01/03/2023
02/02/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/03/2023
02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown